MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; SYRINGE, LUER LOCK, STERILE, 20ML

MEDLINE INDUSTRIES, LP; SYRINGE, LUER LOCK, STERILE, 20ML
Model Number SYR120010Z
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe split "at the back end and then down the length" of the barrel during use.
 
Additional Manufacturer Narrative
It was reported that the syringe split "at the back end and then down the length" of the barrel during use.No serious injury or adverse impact to patient or a user was originally reported.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.One (1) box of product in used and new condition was returned for evaluation.The used samples were observed to have a broken barrel.Visual and functional testing of new samples was unable to reproduce or confirm the reported problem/issue as all syringe samples tested worked as intended.The root cause was determined to be inadvertently adding excessive foce to the device while injecting.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
SYRINGE, LUER LOCK, STERILE, 20ML
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key19009643
Report Number1417592-2024-00315
Device Sequence Number11714650
Product Code FMF
UDI-Device Identifier30080196310221
UDI-Public30080196310221
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSYR120010Z
Device Lot Number180521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown